• has anyone received treatment with Herceptin? I may get it and i am terrified of the risks. Is there any other treatment

    Asked by IVONNE on Sunday, November 20, 2011

    has anyone received treatment with Herceptin? I may get it and i am terrified of the risks. Is there any other treatment

    I am 57 years old and also have high blood pressure and diabetes. i am satege 1 breast cancer. tested pos HER2.

    10 Answers from the Community

    10 answers
    • susie81610's Avatar

      Iam on it now just got it 2 weeks ago not sure of side effects because Iam also doing 2 other types of chemo. My side effects from all of them are sore bones, getting sores in mouth, tired just a blah feeling.
      From the research that my daughter and I have done and with talking to my Dr. I chose to try it. Is a very good drug to try has alot of potential. Hope I have been helpful will be back on later if you have any questions.

      almost 5 years ago
    • IVONNE's Avatar

      Thanks so much for your help. I think I will give it a try. Will let you know after I start the treatment.

      almost 5 years ago
    • blndescorpio49's Avatar
      blndescorpio49 (Best Answer!)

      Hi Ivonne, I just finished a year of Herceptin last month. I've had just Herceptin since the end of January. I've had no side effects that I noticed. I had to have a MUGA heart scan every three months because it can damage your heart. Any damage I had was minimal. It is given to you to help prevent your HER2+ cancer from recurring. It is from all accounts an excellent little cancer fighter and I was happy to get it. By the way I also have high blood pressue and it was well controlled during my treatment. I had 5 months of chemo. The last three being Taxol with Herceptin and then finally just Herceptin. Had radiation while doing the Herceptin. Had my port out 3 weeks ago and am feeling well.

      Good luck and I hope you are able to get the full Herceptin treatment. About 10 years ago or less that wasn't available for those of us who are HER2+. I know it raised my chances of long time survival considerably. Lynnette

      almost 5 years ago
    • susie81610's Avatar

      Hi Ivonne:
      I will be getting the Her2 again next Wed so far so good just had blood work yesterday and they haven't called so must have came back good. I'm so glad to hear you are trying it. From what I have read and got from Drs it attacks only the bad cancer cells a certain type. Then you get another type of chemo to go with it so that attacks all of the cells good and bad. Also on oral 2xs day all seem to be working well together. Good luck to you and good choice let us know how your feeling.
      Hugs Susie

      almost 5 years ago
    • RhoMo's Avatar

      Glad to here someone asked about Herceptin. I have been on it since January 2011. I took it for 5 months and then I had to stop and take a chemo break for about 3 months because of congestive heart failure. It for 4 months of it with Taxol and my side effects were really bad but I manage to finish out my teaching job for that year. My toenails fell off and oozed daily, bladder infections, FATIGUE big time and my bones ached all over. Then when they added the Red Devil to my taxol and herceptin I only lasted 2 treatments. BUT, it makes your your life have longetivity and that is what we are looking for. I think it is a good choice and remember the best thing to do is have faith and stay positive.

      almost 5 years ago
    • Lynn51's Avatar

      I strongly agree ,I've been on herceptin since may 2010 and will be on for long time and having lot of problems with hands.had to change from every 3 weeks to weekly. They split open and bleed also now blisters and itch to where i can hardly move hands .havent sleep sound for 10 days now wake up every 2hrs .Ive tried everything .. but if I had to choose hands or longer life ... I 'll deal with hands! I've also lost right implant twice... skin separates about 1-2 months after surgery. I can only keep positive!... time will heal

      over 4 years ago
    • sos4you's Avatar

      I was also on Herceptin for about a year and a half. My experience is very much like that of blndescorpio49. I also had a lot of problems with the toenails falling off. at times I would be lucky if i had 3 toenails between both feet. so much for pedicures. ;( not sure if it was from the chemo I was getting (TCH) or the neulasta shot or Herceptin but I had awful nosebleeds at times i thought I was going to have to go to the ER. Untill i found a wonderful product called bleed arrest it had saved me from many ER trips. I dont really remember any side effects tho directly from the Herceptin and lets just say I had a lot of them. But I am happy to report that I had my last Herceptin on April 5, 2012. And I also have to get the MUGA scans every 3 months. Wishing you Health and Many Blessings.

      over 4 years ago
    • nancyjac's Avatar

      I have been on Herceptin for almost 7 months with absolutely no side effects. Many people get Herceptin infusions alone with other non-targeted chemo therapy drugs that have a wide range of side effects including all those mentioned above. The most risky and common side effect for Herceptin is heart function, especially in those who already have any heart disease or heart heath risk factors, hence the MUGA or echo cardiograms to monitor that during treatment.

      over 4 years ago
    • Trish's Avatar

      Hi I am currently recieving Herceptin treatment. the Dr. are monitoring closely

      about 4 years ago
    • bridget's Avatar

      I found a book/movie all about Herceptin. Read it and you will be first in line to say "Yes" to Herceptin even if there are side effects. Wish all docs would recommend it. Helped understand a lot. I've been on Herceptin for 9 months. No side effects as yet, but they do watch my heart quarterly. The book is called: HER2 - the making of Herceptin and the movie is Living Proof (with Harry Connick Jr -- can't go wrong there!). Book is better than movie -- but what book isn't!

      about 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more breast cancer questions.  Also, don't forget to check out our Breast Cancer page.